Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 16, 2009, 7:01 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 16, 2009, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2009, 7:01 AM MDT (13:01 UTC)
- In effect from
- Jun 16, 2009, 2:00 PM MDT
- Expired
- Jun 16, 2009, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 161301 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 701 AM MDT TUE JUN 16 2009 ...RED FLAG WARNING FOR A PORTION OF THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING DUE TO STRONG WINDS AND LOW HUMIDITIES... .SOUTHWEST 20 FOOT WINDS WILL BE SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON AND EVENING OVER A PORTION OF THE EASTERN PLAINS...WHILE HUMIDITIES WILL DROP TO THE SINGLE DIGITS TO LOWER TEENS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND 200 PM AND CONTINUE UNTIL ABOUT 800 PM MDT. THE MOST LIKELY AREA FOR THESE CRITICAL CONDITIONS IS BOUNDED BY LAS VEGAS TO CLINES CORNERS...NORTH OF CORONA...SANTA ROSA...TRUJILLO AND BACK TO LAS VEGAS. NMZ103-107-108-170200- /O.UPG.KABQ.FW.A.0043.090616T2000Z-090617T0200Z/ /O.NEW.KABQ.FW.W.0041.090616T2000Z-090617T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 701 AM MDT TUE JUN 16 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-170200- /O.NEW.KABQ.FW.W.0041.090616T2000Z-090617T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 701 AM MDT TUE JUN 16 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
1 follow-up statement
000 WWUS85 KABQ 170150 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 750 PM MDT TUE JUN 16 2009 ...RED FLAG WARNING FOR THE EASTERN PLAINS WILL BE ALLOWED TO EXPIRE AT 8 PM... .WINDS WILL DIMINISH ACROSS THE REGION AFTER 8 PM. HUMIDITY VALUES REMAIN BELOW 15 PERCENT ACROSS MOST OF THE WARNED AREA BUT A GRADUAL INCREASE IS EXPECTED THROUGH THE EVENING. ISOLATED RED FLAG CONDITIONS MAY CONTINUE FOR AN ADDITIONAL HOUR AS WINDS RELAX...PARTICULARLY FROM THE CHUPADERA REGION NORTH TO CLINES CORNERS...LAS VEGAS...AND RATON. NMZ103-104-107-108-170300- /O.EXP.KABQ.FW.W.0041.000000T0000Z-090617T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 750 PM MDT TUE JUN 16 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL GRADUALLY RELAX OVER THE NEXT HOUR OR SO. THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ GUYER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:03 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 16, 3:03 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 AM MDT TUE JUN 16 2009 .DISCUSSION... A FAIRLY QUIET DAY IS ON TAP FOR THE LAND OF ENCHANTMENT. A BOUNDARY IS NUDGING INTO NORTHEAST NEW MEXICO AT THIS TIME AS ELONGATED SFC LOW SLOWLY PULLS AWAY FROM THE STATE. BEHIND THE BOUNDARY...DEWPOINTS ARE IN THE 40S AND 50S. THE NAM PUSHES THIS BOUNDARY FARTHER SW INTO THE STATE THAN THE GFS...WHICH GIVEN THE LAST EPISODE...IS NOT UNLIKELY. REGARDLESS...AS SOUTHWEST FLOW MIXES DOWN TO THE SFC...BREEZY TO OCCASIONALLY WINDY CONDITIONS IN FAVORED PLACES WILL HELP TO SCOUR OUT THE MOISTURE. LEFT SOME TOKEN 10 POPS ACROSS THE FAR NE WHERE A STRAY STORM COULD DEVELOP ALONG THE BOUNDARY. OTHERWISE...TEMPS TODAY WILL BE 1 TO 4 DEGREES WARMER ON AVERAGE THAN YESTERDAY. BY WEDNESDAY AFTERNOON...SW CONUS TROUGH BEGINS TO CLOSE OFF OVER BAJA CALIFORNIA AS UPPER HIGH PARKS ITSELF OVER TX/LA. THIS WILL ALLOW MOIST SOUTHERLY FLOW ACROSS NM. FORECAST SOUNDINGS INDICATE TOP-DOWN MOISTENING WILL OCCUR FAIRLY QUICKLY WEDNESDAY EVENING...ESPECIALLY ACROSS THE CENTRAL THIRD OR SO OF THE STATE. THOUGH BEFORE THE COLUMN SATURATES LATE WEDNESDAY...STORMS IN THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND THERE MAY BE SOME DRY STORMS. WITH EXPECTED STORMS AND EXTENSIVE CLOUD COVER...HAVE CONTINUED THE DAY SHIFTS TREND AND LOWERED WEDNESDAYS TEMPS A FEW MORE DEGREES... ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE CWA. ISOLATED STORMS MAY CONTINUE INTO THURSDAY...AND HAVE SPREAD POPS BACK ACROSS THE WESTERN HALF OF THE STATE AS UPPER LOW CONTINUES TO CHURN SW OF THE BAJA. AS LOW EJECTS NORTHEASTWARD OVER THE WEEKEND...AND SOUTHERLY FLOW INCREASES OVER THE STATE...THE CHANCE FOR PRECIPITATION INCREASES AGAIN AS WELL. HAVE INCREASED POPS SLIGHTLY FOR THE WEEKEND. NEXT WEEK...MODELS TRY TO BUILD THE UPPER HIGH OVER NM...BUT RESIDUAL MOISTURE WILL LIKELY LEAD TO AT LEAST A FEW STORMS OVER THE HIGHER TERRAIN. 34 && .AVIATION... VFR CONDITIONS EXPECTED AT ALL AIRPORTS THROUGH THE NEXT 24 HOURS. THERE IS A SLIM CHANCE FOR MVFR OR IFR PATCHES DUE TO LOW CLOUDS EARLY THIS MORNING RIGHT NEXT TO THE TX LINE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... RED FLAG WARNING WILL BE ISSUED FOR A PORTION OF THE EASTERN PLAINS THIS AFTERNOON INTO THE EVENING. WINDS WILL BE A COUPLE OF MPH LESS THAN ON MONDAY WITH RH VALUES DROPPING TO THE SINGLE DIGITS TO LOW TEENS. THE AREA COVERED BY THE RED FLAG WARNING WILL BE RELATIVELY SMALL...BUT WILL IMPACT A PORTION OF ALL FOUR EASTERN ZONES. THREE TO FOUR HOURS OF RED FLAG WARNING CONDITIONS WILL MOST LIKELY BE FROM LAS VEGAS TO CLINES CORNERS...NORTH OF CORONA...TO SANTA ROSA...TRUJILLO...AND BACK TO LAS VEGAS. MOISTURE TO INCREASE OVER THE STATE ON WEDNESDAY AS HIGH PRESSURE STRENGTHENS TO OUR EAST AND A STORM STALLS OFF THE CALIFORNIA COAST. THIS WILL GREATLY REDUCE THE CRITICAL FIRE WEATHER CONDITIONS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP WEDNESDAY...ESPECIALLY OVER THE HIGHER TERRAIN OF SOUTH CENTRAL AND SOUTHWEST NM. THE WEDNESDAY THROUGH FRIDAY ACTIVITY TO BE FAIRLY HIGH BASED WITH A MIX OF WET AND DRY STORMS. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS. REMNANT MOISTURE MAY PRODUCE ADDITIONAL ISOLATED ACTIVITY THURSDAY AND FRIDAY. ANOTHER SURGE OF MOISTURE LIKELY FOR THE UPCOMING WEEKEND AND THIS SHOULD RESULT IN WETTER STORMS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 84 50 86 53 / 0 0 5 5 GALLUP.......................... 81 44 80 47 / 0 0 5 5 GRANTS.......................... 83 46 81 47 / 0 0 20 10 GLENWOOD........................ 87 51 84 54 / 0 0 20 20 CHAMA........................... 75 38 75 38 / 0 0 10 10 LOS ALAMOS...................... 80 46 77 48 / 0 0 20 20 RED RIVER....................... 72 35 71 36 / 5 0 10 20 TAOS............................ 82 43 84 46 / 0 0 10 20 SANTA FE........................ 84 52 80 48 / 0 0 20 20 SANTA FE AIRPORT................ 86 51 82 50 / 0 0 20 20 ESPANOLA........................ 89 47 87 49 / 0 0 10 10 ALBUQUERQUE HEIGHTS............. 89 61 82 59 / 0 0 20 20 ALBUQUERQUE VALLEY.............. 90 57 83 56 / 0 0 10 20 ALBUQUERQUE FOOTHILLS........... 87 59 80 56 / 0 0 20 20 ALBUQUERQUE WEST MESA........... 89 58 82 57 / 0 0 10 20 SOCORRO......................... 90 60 82 57 / 0 0 20 30 SANDIA PARK/CEDAR CREST......... 83 50 75 45 / 0 0 20 20 MORIARTY/ESTANCIA............... 85 51 79 50 / 0 0 20 20 CARRIZOZO....................... 89 59 82 56 / 0 0 20 30 RUIDOSO......................... 82 55 73 53 / 0 0 30 40 RATON........................... 87 46 85 48 / 5 0 10 10 LAS VEGAS....................... 83 50 78 51 / 0 0 20 20 ROY............................. 87 56 83 57 / 0 0 10 10 CLAYTON......................... 92 59 91 60 / 5 5 10 10 SANTA ROSA...................... 95 56 89 58 / 0 0 10 20 TUCUMCARI....................... 98 63 93 61 / 0 0 10 10 FORT SUMNER..................... 97 62 89 61 / 0 0 10 20 CLOVIS.......................... 97 62 91 61 / 0 5 10 20 PORTALES........................ 98 62 91 62 / 0 5 10 20 ROSWELL......................... 101 65 92 66 / 0 0 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 34/40
Hazardous weather outlook, Jun 16, 6:00 AM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUN 16 2009 NMZ001>021-026-171200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE EASTERN PLAINS BETWEEN 2 PM AND 8 PM WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.